AF Association

No Cardioversion for me

I went to have a cardioversion this morning, my heart had been going haywire since mid September and leaving me feeling drained. As they were about to put the cannula in my hand to start the procedure, the AF nurse shouted 'Wait'. I had gone back into normal sinus rhythm!! Now I know I wasn't that way on Monday when I had my pre procedure ECG, or yesterday morning because I checked my pulse. However, yesterday evening at my daughters I felt really bright and perky and we discussed if having a cardioversion while I was feeling so well was a good idea as it may send me back into feeling awful again, but decided to leave the decision in the hands of those who knew best. I just can't believe my luck!!!!

I asked the AF nurse if I changed to Rivoxerban (cant spell) would it affect my having further cardioversions in any way and she said yes, if I took that I would have to have a camera down to check I had no blood clots beforehand. I can tell you it's made me want to stay on warfarin now, especially as I'm prone to needing cardioversions.

Best wishes to everyone - I'm on cloud nine!

Jean

22 Replies
oldestnewest

Good news and proof positive of the Law of Sod.

Bob

Reply

Hi Bob - Yes, I think I quite like 'sods law right now'. I go back to hospital for an echocardiogram in a few weeks time to see if it shows why my heart keeps having it's tantrums. They will also decide from this what drug would be best for me. I'm taking the dreaded Amiodarone at the moment and I have made them aware I'm not happy on it.

Hope you all had a nice get together today, just think I could have come - next time hopefully.

Reply

Jean , I was on Amiodarone for over 30 days and my heart doctor says this drug is not working on you I'm taking you off of it . He said this is only a short term drug and we can see its not working . So they will probably go along with your wishes if its not working . Of course if you refused it they couldn't do anything any way . Best wishes .Jerry

Reply

Hi Jerry, you've answered to a post of mine from 3 years ago. A lot has changed since then. Thank you for taking the time to comment anyway.

Jean

Reply

Well, what an amazing thing. So pleased you are feeling good. You only realise how bad you were feeling when you suddenly have normal rhythm again. Fingers crossed for a long time A.F. free.x

Reply

I'm praying my heart stays in normal rhythm now. I go back for an echocardiogram in a few weeks to see if there's a reason this keeps happening. I feel elated right now. X

Reply

Great news Jean. Funny out it works. I'm due my second holter monitor on for 6 days next week, so I'll be looking forward to an AF free 6 days :)

Reply

Yes, bet you will have a perfect heart rate on those days, it's always the way as soon as a monitor goes on! Why is that I wonder!!!

Reply

I am thinking my heart has it's own stubborn mind . Maybe it knows how to behave when it hears a "MONITOR" is coming. LOL.

Reply

Hi Jean, so glad things have turned out so well for you and it stays that

way for a long time, as Bob says 'sods law'. As regards rivaroxoban,

which I take, I have had to go for 3 pre-assessments because of no beds

etc and never had to have 'toe'. I really dont know how it works but

at the assessments I had an ecg first and I think depending on the results

of that decided whether you have 'toe' or not. I never had af on those days.

Maybe its different for a cardioversion, Shirley.

Reply

Thank you. It's so odd how hospitals all have different ideas. I quite like 'sods law' now.

Jean

Reply

Excellent news Jean. So pleased you have been feeling much better of late and have not needed the cardioversion today. I am on Rivaoxaban and not had a cardioversion. I have had an angiogram and they just took me off it for 36 hours in advance of the procedure but did not do a toe. Perhaps it is different for a cardiversion.

I know I will have to have a toe for the ablation.

Long may you feel so well.

Kind regards

Dee.

Reply

Thanks Dee. I didn't have a TOE for my ablations either. However, for my very first cardioversion, because I hadn't been on warfarin, I had one.

Best wishes.

Jean

Reply

Brilliant news Jean! How well you must feel after so many weeks of feeling awful and how strange that it happened as it did.

Best wishes for NSR for a long time ahead. xx

Reply

Thank you. I feel elated. x

Zip-A-Dee-Doo-Dah

Zip-A-Dee-A

My oh my, what a wonderful day

1 like
Reply

Hi Jean,

So pleased for you! Make the best of normality. Similar thing happened to me in August before I was wheeled up to theatre , all 'cannula - ed ' up & went back into sinus. I wonder what drug you will be given next, Have you had Dronedarone ?

Sandra

Reply

Hi Sandra - No, not had Dronedarone, but it was one of the maybe's that the AF nurse talked about, another was flecanide. I will certainly make the most of being normal! I can't believe my luck right now.

Jean

Reply

great news!

Reply

Thank you for your response. I still can't believe my luck. At least now I know that my heart can go back to normal rhythm on it's own, even if it has been racing constantly for months

Reply

Very pleased for you Jean, I know you have not been good for some time. Long may it last! Best wishes CD

Reply

Yes, this session stemmed from a two day stay in hospital because my heart was racing at 160 at the start of September and then constant heart racing from mid September until now. I'm curious as to why it suddenly went back into normal rhythm on it's own. Surely there has to be a reason? Could it be because I'd stopped eating dried apricots a few days before, have been eating them for years? Or was it the very salty sachets of stomach medicine I took for the first time the day before? I will be doing my research.

Thank you for your good wishes.

Reply

WOW .Time for a heart party . That is great news . Glad the nurse was paying attention at the right time . I can imagine how you might feel . Thanks for sharing Jean .

Reply

You may also like...